• Users Online: 165
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 16  |  Issue : 3  |  Page : 171-173

Antiepileptic drug-induced acute psychotic disorder in a nonepileptic patient: A definite prophecy


1 Department of Surgery, Apollo Hospital, Bhat, Ahmedabad, Gujarat, India
2 Department of Pharmacology, Smt- NHL Municipal Medical College, Ahmedabad, Gujarat, India
3 Department of Neurosurgery, Apollo Hospital, Bhat, Ahmedabad, Gujarat, India
4 Department of Orthopaedics, Smt- NHL Municipal Medical College, Ahmedabad, Gujarat, India

Correspondence Address:
Deepak Malhotra
Apollo Hospitals, Bhat, Ahmedabad, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/am.am_47_19

Rights and Permissions

Psychosis induced by antiepileptic drugs (AEDs) is considerably an iatrogenic adverse drug reaction. Various mechanisms operant in the development of iatrogenic psychiatric manifestations are proposed which necessitates analyzing complaints of psychiatric symptoms related to medication. Herein, we present a rare case of short-term use of phenytoin causing toxicity which manifested as acute psychosis with no Vitamin B12 or folic acid deficiency, who had complete recovery following phenytoin withdrawal.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed30    
    Printed0    
    Emailed0    
    PDF Downloaded7    
    Comments [Add]    

Recommend this journal